Sorry for so many posts lately! When it rains it pours I guess!!
I've been having brief episodes that feel like my left side of my face feels numbish. It doesn't go completely numb, but I feel like I hate a shot of novacane that is wearing off. At first I just ignored it cause it was so sporadic and would only last a few seconds. But it seems it is coming more often as lasting longer now.
It's kinda freakin me out! What is this and should I be concerned??
Hey, don't worry about all the posts as I've done that many days.
Regarding your brief bouts of numbish. I believe that's called bells-palsey wich is typical with lyme. Although I'm not a doctor so it's just an insight since I've read this happens to many patients but it's not permanent.
If it continues, I would call my LLMD for advice as they know this condtion better than all of us.
If you need to talk, let me know as I'm not working and have freaked out over many things.
Over the weekend I had bouts with burning in my ribs, legs and thought gosh, what now. After reading, realize this happens. It really freaked me out and had a hard time relaxing the rest of the day.
I have had this but mine went from the side of my face and then ran in a line down the whole left side of my body to my foot. You could have traced it with a marker. It totally freaked me out. I was panic stricken. It lasted for months. I know what you are going through.
Mine went away for the most part but it does come back on occasion. It does not seem to have caused any permanent problems even though I thought it would. It really scared me. Hopefully yours will pass too.
I had the 'numb face' feeling - mostly around the bottom half - left side - [before I knew it was lyme] - a chiropractor tested me by stabbing my face with a pin!!!! he said there was no loss of feeling - just a wierd sensation.
On another occassion I tried 'reflexology' - I was talked into it - as I didn't believe it could do anything! - I had pain down my left-side mostly, at that time - I was quite suprised when I felt 'something'? - travel up-through my left-side from foot to head - it really was an 'odd/nice' feeling - I can't say what it did - but I came out of there feeling much more relaxed - which in turn helped me feel better overall.
Neurologists will do the pin test, but usually on the hands and feet! My face was tested by using pieces of cotton.
I regularly get some loss of sensation and/or tingling/burning in my face, but do not go totally numb. I get it on both sides but worse on the left. There is a patch under my left eye that I can trace out that acts up the most.
I also get weird sensations on my tongue, lips, and scalp.
Tingling in my cheeks was one of my first symptoms. It did not cause me to go to the doctor, but was certainly weird and disturbing.
I was diagnosed this summer with Lymes and was put on antibiotics. They seem to help for awhile but once I'm off of them I get sick(flu like symptoms) . I have even tried natural cures vitamins and such. Same thing it only helps for awhile. I just recently hurt my back at work and caused dmage to my spine (wonder if Lymes has anything to do with that), I also get the numbness in my face. I had a tick removed 4 years ago so I was never treated at that time. Karen
yes me too. you are right it feels like novacaine wearing off. It was worse during the height of the disease but i do still have minor episodes especially when I am stressed and tired, and when I am on my period. But it is much more tolerable now. Ask you LLMD if a Methyl b12 shot would help you....take care.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.